Arizona, 2006Flash Flood in Arizona, August 11, 2006
August 11, 2006 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 11, 10:15 AM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 11, 10:15 AM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1115 AM PDT FRI AUG 11 2006
.SYNOPSIS...MONSOON MOISTURE REMAINS IN PLACE OVER THE MOJAVE DESERT
AND THE SOUTHEAST CORNER OF THE SOUTHERN GREAT BASIN...AND SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THERE EACH DAY
THROUGH THE WEEKEND...MAINLY OVER THE HIGHER TERRAIN. AREAS FARTHER
WEST AND NORTH WILL REMAIN GENERALLY DRY WITH CONSIDERABLE SUNSHINE.
TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMS THROUGH THE
WEEKEND. A DRYING TREND IS EXPECTED NEXT WEEK...WITH SLIGHTLY COOLER
TEMPERATURES AS WELL.
&&
.UPDATE...MESOSCALE CONVECTIVE VORTEX OVER SOUTH CENTRAL ARIZONA IS
MOVING TOWARD SOUTHERN MOHAVE COUNTY DURING THROUGH THE AFTERNOON.
SIGNIFICANT MOISTURE AND INSTABILITY IN PLACE OVER MOHAVE WITH A
SHARP DROPOFF JUST TO THE WEST IN CLARK COUNTY. CAPE VALUES FROM
BUFR DATA AND SPC ANALYSIS INDICATES 2000 TO 3000 PLUS JOULES ACROSS
NORTHWEST ARIZONA. DEWPOINT TEMPERATURES HAVE FALLEN INTO THE UPPER
30S IN THE LAS VEGAS VALLEY AND THE PW SENSOR AT MCCARRAN AIRPORT
HAS DROPPED TO 1 INCH AND CONTINUES TO LOWER. THERE IS STILL SOME
UNCERTAINTY EXACTLY WHERE THIS DRY LINE WILL BE LOCATED THIS AFT AND
EVENING BUT AT THIS POINT EXPECT IT TO REMAIN EAST OF THE LAS VEGAS
VALLEY AND THEREFORE ANTICIPATE ISOLATED THUNDERSTORMS IN CLARK
COUNTY THIS AFTERNOON...INCREASING TO SCATTERED COVERAGE ALONG THE
LAKES AND NUMEROUS OVER THE NORTHWEST PLATEAU AND NORTHWEST DESERT
OF MOHAVE COUNTY. HAVE JUST ISSUED A FLASH FLOOD WATCH FOR THE
NORTHWEST PLATEAU AND NORTHWEST DESERTS THROUGH 10 PM MST THIS
EVENING. THE STORMS WILL HAVE LITTLE MOVEMENT AND WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. DROPPED HIGH
TEMPS THIS AFTERNOON OVER THE WATCH AREA DUE TO CLOUDS AND PRECIP.
.PREV DISCUSSION...QUITE A BIT OF MOISTURE REMAINS OVER THE
SOUTHEAST HALF OF THE CWA FOR TODAY. HOWEVER BOTH NAM AND GFS WANT
TO AGGRESSIVELY BRING IN DRIER AIR AS FAR EAST AS CLARK
COUNTY...CONFINING MOST OF THE CONVECTION TO MOHAVE COUNTY. NOT SURE
THIS LEVEL OF DRYING WILL OCCUR TODAY AND WILL KEEP SLIGHT CHANCE OF
THUNDERSTORMS OVER CLARK AND SAN BERNARDINO COUNTIES. EXPECT THE
MOISTURE TO ERODE SOMEWHAT TODAY...JUST NOT QUITE AS MUCH AS MODELS
SAY. HOWEVER AS SOUTHWEST FLOW PROGRESSES EXPECT DRYING TO PICK UP
TONIGHT AND SATURDAY FURTHER RESTRICTING CONVECTION TO THE EASTERN
PORTION OF THE CWA FOR THE WEEKEND. NAM DOES SHOW A WEAK RETURN OF
MOISTURE FOR SUNDAY AS ITS TAKE ON THE OVER FLOW ALLOWS FOR A LITTLE
MORE SOUTHERLY RATHER THAN SOUTHWEST FLOW. WILL ALLOW FOR SOME
WESTWARD CREEP OF POPS...BUT NOTHING TO GET EXCITED ABOUT. &&
.LONG TERM...UPPER FLOW IS FORECAST BY THE GFS TO TURN SOUTHWEST AND
EVENTUALLY WESTERLY AS H5 TROUGH MOVES INTO THE WEST COAST. THIS
WOULD BRING A DRIER AIRMASS OVER THE AREA AS MONSOON MOISTURE PLUME
IS PUSHED EAST. NOT REALLY ENTIRELY SURE THAT THIS WILL HAPPEN.
ECMWF ALSO SHOWS THE TROUGH MOVING INTO THE SOUTHWEST BUT CONTINUES
TO SHOW 850-500 MB LAYER MOISTURE OVER THE EASTERN CWA AS FAR WEST
AS THE CLARK/MOHAVE COUNTY LINE THROUGH MIDWEEK. DECIDED TO GO WITH
THE IDEA THAT THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE EASTERN
AND NORTHERN CWA MONDAY...INCLUDING A SLIGHT CHANCE IN THE SPRING
MTNS AND SHEEP RANGE. THEN...WENT WITH A DRY FORECAST TUESDAY AND
BEYOND. HOWEVER...MAINTAINED THE IDEA OF MOISTURE NOT GETTING
ENTIRELY SCOURED OUT BY MAINTAINING SLIGHTLY HIGHER DEWPOINTS AND
PARTLY CLOUDY AFTERNOON SKIES OVER THE EAST. SINCE BOTH MODELS ARE
FORECASTING LOWER HEIGHTS AS THE TROUGH MOVES INLAND...NORMAL TO
SLIGHTLY BELOW NORMAL TEMPERATURES IN THE EXTENDED LOOK GOOD.
&&
.AVIATION...MORMON MESA AND PEACH SPRINGS CORRIDORS WILL BE IMPACTED
BY NUMEROUS THUNDERSTORMS ACROSS MOHAVE COUNTY THROUGH 04Z THIS
SATURDAY. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...FLASH FLOOD WATCH THROUGH 10 PM MST FOR AZZ001 AND AZZ003.
.CA...NONE.
CZYZYK/BAILEY/SALMEN
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 11, 10:45 AM PST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1145 AM PDT FRI AUG 11 2006
CAZ519>523-525-NVZ014-015-017-120945-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
1145 AM PDT FRI AUG 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
AZZ002-036-CAZ524-526-527-NVZ016-018>022-120945-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
1145 AM PDT FRI AUG 11 2006 /1145 AM MST FRI AUG 11 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE ISOLATED ACROSS THE LAS VEGAS VALLEY AND
OVER THE SPRING MOUNTAINS AND SHEEP RANGE THIS AFTERNOON AND
EVENING. THE STORMS WILL BE SCATTERED ACROSS THE COLORADO RIVER
VALLEY. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL WITH HIGH RAINFALL RATES. ANY FLASH FLOODING IS EXPECTED
TO BE ISOLATED. THIS AREA WILL BE A BATTLE BETWEEN DRY AIR MOVING
IN UNDER SOUTHWEST FLOW AND MONSOONAL MOISTURE IN PLACE OVER
ARIZONA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THIS AREA WILL CONTINUE TO BE THE BATTLEGROUND BETWEEN TO
DRY AND MOIST AIR THROUGH THE BEGINNING OF NEXT WEEK. AT THIS
POINT THUNDERSTORMS ARE EXPECTED TO BE ISOLATED THROUGH
MONDAY...WITH THE NEXT ROUND OF MOISTURE EXPECTED NEXT WEEK
BRINGING A RETURN OF SCATTERED THUNDERSTORMS...PARTICULARLY OVER
THE HIGHER TERRAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.
AZZ001-003-120945-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
1145 AM MST FRI AUG 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1000 PM MST. THUNDERSTORMS
WILL BE NUMEROUS ACROSS THE NORTHWEST DESERTS AND NORTHWEST
PLATEAU THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE LITTLE
MOVEMENT AND ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
DRIER AIR WILL TRY TO MOVE INTO THE REGION FROM THE WEST ON
SATURDAY. THIS SHOULD BE ENOUGH THE KEEP THUNDERSTORMS SCATTERED
AND OVER THE HIGHER TERRAIN...HOWEVER THERE IS SOME UNCERTAINTY
WITH HOW FAR EAST THE DRIER AIR WILL MAKE IT. MONSOONAL MOISTURE
WILL RETURN NO LATER THAN MONDAY AND WILL PROVIDE SCATTERED
THUNDERSTORMS...PARTICULARLY OVER THE HIGHER TERRAIN OF THE
NORTHWEST PLATEAU.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR FLASH
FLOODING.
Flash Flood, Mohave
- When
- August 11, 2:45 PM PST to 3:15 PM PST
- Where
- Mohave County, 32 mi E of Mt Trumbull
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 35.704, -113.758 (the zone’s center; the record gives no point)
Roads were washed out near the community of Tuweep.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, August 11, 20061 death · 1 event
- Flash Flooding in West Virginia, August 11, 2006$751,000 · 3 events
- Hail and Damaging Wind in South Dakota, August 11, 2006$250,000 · 2.5 in hail · 8 events
- Damaging Winds in Texas, August 11, 2006$50,000 · 56 kt wind · 3 events
- Flash Flood in Arizona, August 11, 2006$30,000 · 1 event
- Hail in North Dakota, August 11, 2006$25,000 · 0.75 in hail · 1 event
- Damaging Wind in North Dakota, August 11, 2006$25,000 · 61 kt wind · 1 event
- Hail in Nebraska, August 11, 2006$16,000 · 2 in hail · 4 events
- Damaging Winds in Arkansas, August 11, 200650 kt wind · 4 events
- Flash Flood and Hail in New Mexico, August 11, 2006$1,000 · 50 kt wind · 3 events
- Tornadoes in Virginia, August 11, 2006F0 · 2 events
- Flash Flooding in Utah, August 11, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525729.